MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET TETRA 2.5MM X 4.5CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET TETRA 2.5MM X 4.5CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number TG5412545
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/22/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This is 1 of 2 reports (1st mdr).
 
Event or Problem Description
It was reported that during a coil embolization procedure for a 4 mm aneurysm was about to be treated without a stent.A microcatheter was guided into the aneurysm, and the first coil and second coil were implanted.However, during the insertion of the third coil (subject device), it did not engage with the mass, and while repositioning it, it became entangled with near the tip of the first coil implanted and made a knot, making it impossible to retrieve the third coil (subject device).While pushing and pulling the third coil (subject device) to untie the knot, the first coil deviated from the mass, and a stent that was not planned to use had to be used.By pushing and pulling the coils, the knot was untied, and the third coil (subject device) was managed to be retrieved.Three additional coils were inserted into the aneurysm and the procedure was completed successfully.No clinical consequences were reported to the patient due to this event.However, as a stent was used, the patient will require long-term medication.The extended operative time also resulted in increased radiation exposure.The patient¿s current condition is stable.
 
Additional Manufacturer Narrative
H3 device evaluated by mfg ¿updated.D9 product available to stryker ¿ updated.D9 returned to manufacturer on ¿updated.D4 - gtin - corrected.Due to the automated mes (manufacturing execution system) system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the coil delivery wire was seen to be kinked/bent.Dried procedural fluid was noted on the main coil which was otherwise intact.During a functional inspection, the main coil was soaked in warm water in an attempt to dissolve the dried procedural fluid, which was only partially successful.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported device difficulty engaging target vessel, device interaction with another device and patient medical or surgical intervention required could not be confirmed during the analysis as they are patient related codes.The reported main coil tangled was not confirmed from the visual inspection.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.It was reported that while repositioning the subject coil as the third coil in the aneurysm, it became entangled with the tip of the first implanted coil and partially pulled it into the parent vessel, where a stent had to be deployed to prevent further migration.Additional information provided by the customer indicated that the device was confirmed to be in good condition during preparation/prior to use on the patient and was prepared for use as per the dfu, continuous flush was set up and maintained throughout the clinical procedure, the tortuosity of the patient's anatomy was average, the coil was advanced slowly and gently without applying excessive force, no resistance was encountered inside the catheter shaft, and the same microcatheter was used to finish the procedure.The subject coil was returned for analysis and was found to be intact and attached to the delivery wire.The coil delivery wire was found to be kinked/bent.The first coil was not returned so it could not be determined if this coil contributed to the reported event.Based on the information provided in the complaint, the device appears to have been used as intended.An assignable cause of procedural factors will be assigned to the as reported 'device difficulty engaging target vessel', 'device interaction with another device' and 'patient medical or surgical intervention required' since these issues are associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu but performance was limited due to procedural and/or anatomical factors during use.An assignable cause of handling damage will be assigned to the as analyzed 'coil delivery wire kinked/bent' since this issue is most likely due to handling of the product during the clinical procedure.An assignable cause of not confirmed will be assigned to the as reported 'main coil tangled' as the defect was not confirmed during the analysis.
 
Event or Problem Description
It was reported that during a coil embolization procedure for a 4 mm aneurysm was about to be treated without a stent.A microcatheter was guided into the aneurysm, and the first coil and second coil were implanted.However, during the insertion of the third coil (subject device), it did not engage with the mass, and while repositioning it, it became entangled with near the tip of the first coil implanted and made a knot, making it impossible to retrieve the third coil (subject device).While pushing and pulling the third coil (subject device) to untie the knot, the first coil deviated from the mass, and a stent that was not planned to use had to be used.By pushing and pulling the coils, the knot was untied, and the coil (subject device) was managed to be retrieved.Three additional coils were inserted into the aneurysm and the procedure was completed successfully.No clinical consequences were reported to the patient due to this event.However, as a stent was used, the patient will require long-term medication.The extended operative time also resulted in increased radiation exposure.The patient¿s current condition is stable.

Brand Name
TARGET TETRA 2.5MM X 4.5CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key20212717
Report Number3008881809-2024-00419
Device Sequence Number20783810
Product Code HCG
UDI-Device Identifier07613327578621
UDI-Public(01)07613327578621(17)260806(10)24472520
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K222533
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/06/2026
Device Catalogue NumberTG5412545
Device Lot Number24472520
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/22/2024
Supplement Date Received by Manufacturer11/05/2024
Initial Report FDA Received Date09/13/2024
Supplement Report FDA Received Date11/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SL-10 CATHETER (STRYKER); STENT (UNKNOWN); TARGET COILS (STRYKER)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age37 YR
Patient SexFemale